# SDR 2005FA0001430

- Difficulty date: September 15, 2005
- Submitted: October 19, 2005
- Operation: General aviation
- Aircraft: N361MA
- Make and model: Mtsbsi MU2B40
- Aircraft serial: 429SA
- Engine: Garrtt TPE33110
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Duct
- Part number: 31018303
- Condition: Failed
- Location: Engine
- Part time: 4,055 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ENGINE EGT SUDDENLY ROSE IN FLIGHT AND POWER HAD TO BE REDUCED.  SAFE LANDING ACCOMPLISHED AT HOME BASE.  TROUBLESHOOTING REVEALED THE COMPRESSOR CROSSOVER DUCT (DIFFUSER) HAD FAILED, CAUSING LOW COMPRESSOR PERFORMANCE.  A VANE HAD BROKEN OFF AND LODGED, PREVENTING CATASTROPHIC FAILURE OF COMPONENTS DOWNSTREAM.  INVESTIGATION REVEALED THIS PART WAS REQUIRED TO BE REPLACED WITH AN UPGRADED DUCT LESS PRONE TO FAILURE AT THE ENTINE TBO EXTENSION, WHICHC WAS RECORDED IN MAINTENANCE RECORDS AS HAVING BEEN ACCOMPLISHED AT AN EARLIER TIME, AND THE ENGINE CERTIFIED TO MEET THE 5400 HOUR TBO. (K)
